MDJunction - People Helping People
 
Ask a Question
04/16/2013 01:47 PM

help the migraines are back,

moody26
moody26  
Posts: 13
New Member

So I have BP1 and PTSD and take the higher, therapeutic dosage level of lithium er. I also take klonopin few times a day and at night. At first it cured my chronic migranes which I would get from stress/tension. Lately my headaches have been returning daily not full blown migraines but just about. This is causing me aggitation I just want to lock myself away in a quiet dark room. Another thing I noticed, the weathers getting warmer..Im trying to spend more time out doors walking a trail with hills. I feel a bit over heated and I drink lots of water and I still get a start of a headache. This is the first time on these meds for me. I felt ok at first and the dr says we Jane to wait to make any switches in meds. I'm waiting back on a sleep test. But yeah idk if it's done this to others but i love summer and when I'm not depressed i like being outside. I love the beaches in the summer am i not going to be able to handle eighty degrees when it's just fifties right now and just taking a long walk. I want to exercise I have some weight to loose. I am really worried....has any one ever felt similar.
Reply

04/16/2013 02:47 PM
TrixaLady
TrixaLady  
Posts: 1288
Senior Member

I feel your pain. I'm having a similar issue with Lamictal. The doc just prescribed propranolol as a preventative measure. Perhaps you could ask your pdoc or MD about it. That's all that I have. I hope you get a handle on your migraines. I know they are miserable.

04/17/2013 05:08 AM
Incomplete
Posts: 97
Member

Sodium valproate was a god send for me it made a huge difference i have had one migraine due to heat stroke but since i started taking it i do not get headaches anymore, compared to long durations with almost chronic headaches and being taken to hospital needing IV fluids from migraine on occassion

04/19/2013 12:26 PM
moody26
moody26  
Posts: 13
New Member

I've been told to get a neurologist. Have y'all ever had one? Or any done by one?

04/19/2013 12:48 PM
Cthebird
Cthebird  
Posts: 5252
Group Leader

I have a neurologist. I go to her for my epilepsy. She also helps me with my migraines. I think neurologists have all sorts of tricks up their sleeves in regards to migraines. I've heard of a variety of treatments for them. Since I only get a migraine once every other month or once per month my neurologist's approach is to recommend OTC Excedrin or Bayer Migraine and if that doesn't help she gave me Sumatriptan injections (for the headache) and Compazine suppositories (for the vomiting).

Responding to the poster above, I take Propranolol and it doesn't stop the migraines. Maybe I'd have more of them, though, if I didn't take it. I take Propranolol for different purposes.


04/19/2013 12:57 PM
zooker
Posts: 633
Member

Do you wear sunglasses when you go out? That sun can cause some major issues. I have to wear Irlen Filters and if I go out for even a short time it's brutal on me.

04/19/2013 02:26 PM
tinlizzy
Posts: 2378
Senior Member

I suffer from month long migraines. I wear my sunglasses inside and outside. I almost said at night, LOL. I take Dramamine and after a couple of days they disapate. If i catch my headache in time and take dramamine right away I can nip it in the bud. Always talk to your pharmacist before taking any med in conjunction with you psych meds. Hope this helps.

04/19/2013 03:05 PM
Catbaloo
CatbalooPosts: 6811
Group Leader

I had horrible migraines until a neurologist put me on depakote. They just stopped. Flat out stopped. It was a miracle for me.

04/19/2013 05:33 PM
greeneyedLDY
greeneyedLDY  
Posts: 84
Member

That's exactly what happened with me. I had Chronic Migraines (more than 14 days a month) that lasted days to sometimes two weeks on end and when I started Depakote my migraines went away. I've had only regular headaches, and not very many at all, since then. I am very thankful for Depakote; for all the bad press it gets, it has not only stopped my migraines, it has completely stabilized me, along with geodon. So far, so good lately. Cool

04/20/2013 08:25 AM
Electronika
 
Posts: 65
Member

I am sorry to hear you have migraines. I have them too and all I can say is, "pain and suffering". I have almost been on Depakote for a month and so far so good, we will see what happens at the TOM and then I will know for sure if this will help. I know when I was on Elavil it helped a great deal, but It always assisted in a mania that would follow, so that didnt work. Let us know what happens. Hope you feel better soon Smile
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved